Can You Take Migraine Relief With Other Migraine Medications
Yes, Migraine Relief is safe to take along with any preventive medications you might be using for your migraine headaches, as well as many of the medications used to treat an acute migraine attack. However, you should not take Migraine Relief if you are already taking aspirin, acetaminophen, or other NSAIDs on their own.
How To Use Excedrin Migraine
See also Warning section.
If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.
Take this medication by mouth as directed by your doctor, or follow the product package directions. Drink a full glass of water with this medication unless your doctor directs you otherwise. If you are using the tablet form of this medication, do not lie down for at least 10 minutes after you have taken this drug. If upset stomach occurs, you may take it with food or milk.
The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Do not use this product for pain lasting longer than 10 days or fever lasting more than 3 days. Use the smallest effective dose. Consult your doctor or pharmacist for more information.
If you are taking this drug “as needed” , remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well.
Consult your doctor if your condition lasts or gets worse .
How Much Acetaminophen Can I Take
The usual dosage of acetaminophen for adults is two 500mg tablets every 6 hours with a maximum daily dose of 4000mg in 24 hours . But many experts believe most people should not exceed more than 3000mg a day. Children and adults weighing less than 50kg will need a lower dosage.
It can be confusing because different OTC medications can contain different dosages of acetaminophen, such as 325 mg, 500 mg, or 650 mg. To add to the confusion, acetaminophen may be listed as APAP on the label.
Examples of medicines that also contain acetaminophen include DayQuil, Dimetapp, Excedrin, Midol, NyQuil, and Sudafed. Always read the product label for hidden acetaminophen because you should not take more acetaminophen than recommended.
Also Check: How To Get Rid Of Migraine During Pregnancy
Whats The Difference Between Advil And Excedrin Migraine
Excedrin Migraine is ACETAMINOPHEN , aspirin and caffeine. Advil is IBUPROFEN. In lieu of Narcotics for Tonsillectomies, we have our patients take Ibuprofen and Acetaminophen alternating every 2 hours. Personally I would wait until the next day.
Are there any side effects to taking ibuprofen and Excedrin together?
It works by inhibiting a chemical in the body that causes inflammation called prostaglandins. Some common side effects of ibuprofen include: Excedrin is a combination product which contains aspirin, acetaminophen , and caffeine. It is used primarily to treat migraine headaches and to ease pain.
What to do if you have a migraine after taking Excedrin?
Massage peppermint oil on your temples, around the hairline at the back of your neck.even a small dab on the base of your nostrils. Fresh air is so rewarding with a migraine. Then try more pain meds. Cold/hot compresses on the back of your neck are very comforting.
How long should someone wait after taking Excedrin?
If not, then take an Advil. They are two different types of medications, Excedrin is acetaminophen with caffeine, and Advil is ibuprofen. as it has 250mg of aspirin in each tablet, then it would depend on how many tablets of excedrin migraine you took. if 3 or 4 tabs, then wait 3 or 4 hours. ibuprofen is related to acetylsalicylic acid
Is Excedrin safer than ibuprofen?
Can I take ibuprofen and aspirin together to relieve headache?
How Does Migraine Relief Work

Most people have aspirin or acetaminophen in their medicine cabinet and know that theyâre effective pain relievers on their ownâespecially for minor aches and the occasional tension headaches. Acetaminophen is classified as a pain reliever and fever reducer, while aspirin is a pain reliever, fever reducer, and anti-inflammatory medication. As you might imagine, they become even more potent, effective, and fast when theyâre combined.
However, itâs the caffeine ingredient that really helps those medications work their magic. Caffeine can act in a few different ways: as a mild blood vessel constrictor, a pain reliever, and as an agent that improves the absorption of other medications. In fact, studies have shown that when caffeine is added to the combination of aspirin and acetaminophen, the pain-relieving effect can increase up to 40%.
Think you can just pop an aspirin, drink some coffee, and get the same result? Not quite. Migraine Relief actually has less caffeine than coffee , but itâs the concentration of this ingredient that makes it so effective for migraine pain.
Don’t Miss: Best Essential Oils For Migraines
What Is In Excedrin Migraine
Approximately 50 million Americans suffer from migraine. Migraine is not your typical headache as it involves more complex reasons for their occurrence that are neurological in origin. Most people with migraine disease have one to two migraine attacks per month, but for people with chronic migraine, these attacks can be as frequent as up to 15 per month. The debilitating pain that is associated with migraine symptoms can interfere with daily activities like driving, working, reading and writing, seriously impacting the quality of life in people who face this medical condition. Most people who get migraine have a family history of their occurrence, indicating that genetics play a large role in their cause. Typical migraine symptoms include:
- Throbbing pain in one or both sides of the head
- Light and sound sensitivity
- Vision changes like the appearance of an aura
Identifying triggers that can cause a migraine is also important, as avoiding these triggers can prevent the onset of a migraine attack. Typically, a migraine attack can last for several hours to days. The longer the duration of the migraine attack, it can make going about daily activities very hard for the affected individual. Common migraine triggers include:
- Bright lights or sun glare
- Strong scents
- Changes in sleep patterns
Exact Answer: 8 12 Hours
Ibuprofen is a drug that is used to treat fever, swelling, pain, and redness by preventing the body from making a substance that causes inflammation. It is a type of nonsteroidal anti-inflammatory drug, also known as an NSAID. It is an everyday painkiller that can be used for a range of aches and pains. It is available as tablets and capsules and as a syrup that one can swallow.
Excedrin is an over-the-counter headache pain reliever, typically in the form of tablets or capsules. It contains acetaminophen, aspirin, and caffeine.
Read Also: Headache So Bad I Can’t Sleep
Why Does It Take That Long After Ibuprofen To Have Excedrin
If one consumes Excedrin to help prevent a heart attack, then taking Ibuprofen too at the same time for pain relief can interfere with the benefits of aspirin in Excedrin for the heart.
When a person takes both Ibuprofen and Excedrin at the same time, the possibility of experiencing side effects increases manifold. The common side effects include indigestion, nausea and vomiting but they can be tackled by home remedies. However, if one observes some serious side effects like red, blistered and peeling skin, yellow skin or eyes , trouble in breathing or talking, severe allergic reaction or swollen hands or feet, then it is an emergency that must be reported to a doctor straight away.
Taking both Ibuprofen and Excedrin together will most likely cause stomach upset or may even lead to stomach ulcers as both irritate the stomach lining due to their blood-thinning properties. Both taken at the exact same moment will cause duplication, resulting in more drugs inside the body but a less desired effect.
People should avoid NSAIDs and any medications belonging to their family if they are allergic to them, have asthma, have uncontrolled high blood pressure, have severe liver or kidney diseases or have a bleeding disorder. These drugs are also not suitable for children and young people under 16 years of age.
When Are Opioids Or Butalbital Useful For Migraines
Your doctor may suggest an opioid if none of the treatments listed above help, or if you have bad side effects.
It is not clear if butalbital should be used at all for treating migraines. If your doctor prescribes butalbital for your migraines, ask why. And ask if there are any other drugs that would work.
Recommended Reading: Is Green Tea Good For Headaches
What Drugs And Food Should I Avoid While Taking Excedrin
Avoid drinking alcohol. It may increase your risk of liver damage or stomach bleeding.
Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to acetaminophen or aspirin .
Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.
Can I Take Excedrin For How Long After Ive Taken Ibuprofen Dosage And Time Interval
Medication | |
500 1000 mg | 6 8 Hours. |
Taking Excedrin and ibuprofen at the same time might result in a variety of adverse side effects.
The safety of combining these medications is dependent on the reason for taking them.
Because Ibuprofen and Excedrin are both NSAID pain medications, they share the same possible adverse effects.
Concurrent use of both drugs is strongly avoided unless prescribed by a doctor. If you take Ibuprofen, you must wait a certain amount of time before taking Excedrin.
Excedrin should be taken at least 8 hours after taking Ibuprofen, according to the Food and Drug Administration .
The primary reason for spreading out the dosages of these drugs is that they can cause severe stomach trouble. In addition, both are broken down in the liver, so dont take them too close together to avoid undue pressure.
Excedrin contains aspirin, a blood thinner, and Ibuprofen can interact with it. Ibuprofen should also be taken with meals since it might irritate the stomach lining.
As a result, it is best to drink both on consecutive days to avoid extra difficulties and adverse effects. If they must be taken on the same day, there must be at least an 8 12 hour interval between them.
Recommended Reading: How Does Excedrin Migraine Work
What Is Excedrin Migraine
Excedrin Migraine is an FDA-approved medication that contains a combination of three active ingredients: aspirin, acetaminophen, and caffeine. This combination is especially effective because each active ingredient targets the pain caused by migraine in different ways. Taking the medication as a single pill combines the unique action of each active ingredient for overall reduction of pain during the onset of a migraine attack. According to the manufacturer of Excedrin Migraine, the medication starts working as quickly as 30 minutes after it is taken in some people. Clinical trials showed that one dose of the medication could relieve pain in people with moderate or severe migraine.
What Are The Side Effects Of Excedrin

Get emergency medical help if you have signs of an allergic reaction: hives difficulty breathing swelling of your face, lips, tongue, or throat.
In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.
Stop using this medicine and call your doctor at once if you have:
- severe anxiety, agitation, confusion, panic
- easy bruising or bleeding
- a light-headed feeling, like you might pass out
- dehydration symptoms–feeling very thirsty or hot, being unable to urinate, heavy sweating, or hot and dry skin
- symptoms of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
- high potassium–nausea, weakness, tingly feeling, chest pain, irregular heartbeats, loss of movement or
- liver problems–nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice .
Common side effects may include:
- upset stomach, heartburn
- depressed mood, feeling anxious or restless or
- sleep problems .
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Read Also: What Is Causing My Headache
What Drugs Are Good For Migraines
If you have migraine attacks, try one of the drugs listed below. They all work best if you use them when the migraine is just beginning.
If you have migraines often, or if they are very severe, ask your doctor about drugs to prevent headaches.
See Your Primary Care Doctor
It’s best to come up with a plan with your primary care doctor or headache specialist concerning which over-the-counter medication you may take if you develop a headache. This is because even though Tylenol, Excedrin, and NSAIDs are available without a prescription, they are not safe for everyone.
While not an exhaustive review, here are some examples of the concerns associated with these over-the-counter medications.
NSAIDs : NSAIDs can cause stomach irritation and bleed so should not be used by people on blood-thinning medications or by people with a history of stomach ulcers.
Moreover, people with certain medical problems should either not take NSAIDs or should be very closely monitored by their healthcare provider while taking one.
Aspirin or aspirin-containing products , should never be given to children, as they can increase a child’s risk for developing a serious illness called Reye’s syndrome.
Tylenol : Many over-the-counter medications contain Tylenol , like cold medicines and of course, Excedrin. With that, a person can overdose on Tylenol unintentionally, and this can lead to liver failure.
All Over-the-Counter Medications:Over-the-counter medications may interact with your prescription medications. This is why it’s essential to inform your healthcare provider of all the medications you are taking, including any vitamins or supplements.
You May Like: Ophthalmic Migraine Vs Ocular Migraine
Interactions Between Excedrin Migraine Oral And Selected
If you take these medicines together, Its a combination analgesic that contains Tylenol , and all possible triggers and still have migraines, If you have any questions, A new article in Medical News Today helps sort this out, you can take Benadryl and Excedrin Migraine together, you can take another tablet, The combination may keep you awake, which was twice a day, You should be fine taking the two medicines together, every day.sudafed and migrainesNo:Sudafed or pseudo-ephedrine is an Alpha agonist and acts only as a vaso-constrictor to shrink blood vessels and increase the opening of the nasal caviMost chronic migraineurs manage their stress, it might be better to take a different painTaking too much of these ingredients together can increase the risk of overdose, you may have a higher risk of bleeding
Readers Who Read This Also Read:
Using Ibuprofen and Excedrin together will not be beneficial and might do more harm than good. When both are taken simultaneously, it can increase the risk of bleeding, including gastrointestinal ulcers, bleeding, and perforation. The risk of such side effects is even higher if the patient is an older person.
Don’t Miss: What Do Sinus Headaches Feel Like
Re: Why Does Excedrin Migraine Provide An Energy Boost Euphoric Mood Lift And Control Frequency Of Bathroom Trips I Would Like Assistance Finding A Substitute For Excedrin Migraine My Doctors Dont Know Why Excedrin Migraine Works This Way For Me I Jo
Dr. Cooke gave you an excellent answer.
You asked the question why do you feel “an energy boost, euphoric mood lift and control frequency of bathroom trips?”
Since people can react differently within limits to certain drugs, you might want to create your own versions of these ingredients and then leave one of the three out for each dose and record how you feel and react. You should be able to figure out pretty quickly which of the combination is producing your individual reaction.
More specifically each caplet of Excedrin Extra Strength, and as far as I know, Excedrin Migraine contains 250 milligrams of acetaminophen, 250 mg of aspirin, and 65 mg of caffeine.
A standard aspirin tablet is 325 mg. A single baby aspirin contains 81 mg of aspirin. A standard acetaminophen tablet such as Tylenol contains 325 mg acetaminophen. An Extra Strength Tylenol contains 500 mg acetaminophen. A single NoDoz pill contains 200 mg caffeine. A 12-oz Coke contains 34 mg caffeine. Diet Coke and Coke Zero are slightly higher in caffeine content with about 42 mg/12 oz. Coffee varies from about 70-140 mg caffeine/8 oz cup, with the usual amount assumed to be ~95 mg caffeine/8 oz cup.
So three baby aspirins, half of an Extra Strength Tylenol and a third of a NoDoz pill would be roughly the equivalent of one Excedrin Migraine pill.
Is It Safe To Take Tylenol And Excedrin Together
Acetaminophen. At authorized levels, the acetaminophen in Excedrin Migraine is generally regarded as safe . Taking too much Excedrin Migraine or mixing it with acetaminophen-containing medicines might raise your risk of liver damage. Do not take more than two Excedrin Migraine tablets per day.
Aspirin. Aspirin is found in many different products, including over-the-counter drugs such as Excedrin Pain Killers and Bayer Aspirin and prescription medications such as Bayer Aspirin PM and Rufiline. While taking aspirin may help reduce pain, inflammation, and fever, excessive use can lead to stomach ulcers, bleeding from the digestive system, and heart disease. Mixing aspirin with other medications or supplements may cause them to lose their effectiveness.
Calcium channels blockers . Calcium channels blockers are used to treat high blood pressure, irregular heartbeats, and chest pain due to coronary artery disease. Taking CCBs with caffeine may cause side effects such as nervousness, irritability, insomnia, and anxiety. Avoid using these combinations.
Cancer drugs. Cancer drugs work differently on people, so it’s possible that some drugs might make others ineffective or cause allergic reactions. If you take anything for cancer, be sure to tell your health care professional about any medicines you take, even over-the-counter ones.
You May Like: Difference Between Migraine And Headache